MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G30470
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: coordinator.Device evaluated by mfr: device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the physician was met with resistance when attempting to advance a hiwire nitinol hydrophilic wire guide through a needle semi-rigid ureteroscope while gaining access to the ureter.The patient had radiation prior to the procedure, and they gained access by wiring it up through the kidney.The patient was noted to have scarred anatomy.A catheter was placed over the wire, and it was found that the wire had sheared off.The physician believes they removed all of the wire (device used unknown).A second wire kinked and began to separate, but it did not shear.It is possible that the scope or angle could have contributed to the issues.A smaller diameter wire worked successfully to complete the procedure.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Devices were returned on (b)(6) 2022: attached photo's show coating separation on both wire guides.For the first wire guide the coating separated and came completely off the wire.For the 2nd device the coating separated, but did not completely come off the wire.Kinked wire was not confirmed.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional/corrected information: b1, b2, b5, h1, h6 (annexes e, f).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 25jul2022.The wire guides' coating was activated with sterile water prior to use.No damaged was noted to the scope.The separated device segment was removed from the patient using a stone basket.
 
Additional Manufacturer Narrative
Event summary: as reported, the physician was met with resistance when attempting to advance a hiwire nitinol hydrophilic wire guide through a needle semi-rigid ureteroscope while gaining access to the ureter.The patient had radiation prior to the procedure, and they gained access by wiring it up through the kidney.The wire guides' coating was activated with sterile water prior to use.The patient was noted to have scarred anatomy.A catheter was placed over the wire, and it was found that the wire had sheared off.No damage was noted to the scope.The separated device segment was removed from the patient using a stone basket.A second wire kinked and began to separate, but it did not shear.A smaller diameter wire worked successfully to complete the procedure.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the devices were conducted during the investigation.Two devices were returned for investigation.Device 1 was returned in opened packaging with stent.Approximately 35.5 centimeters of the black jacket was sheared from the wire of the wire guide.Device 2 was returned in opened packaging.Partial shearing of the wiring guide jacket and a bend to the distal tip of the wire guide were observed.No kinks were visible.The devices were forwarded to the supplier for further evaluation.Device 1 was accompanied by 68.8cm of 5 fr x 70cm catheter tubing.The device presented an overall length of 150.3 cm and a finished diameter of.03385¿ to.03450¿.A gage bushing certified to be.0380¿ passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.After flushing the dispenser with blood-bank saline, the device was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x ¿ 18 inches, unaided, wet.The device presented skive/cut damage over the distal 35.75 cm with concurrent kink/bent damage, consistent with tensile loading.Except where noted, the specimen device appeared visually and dimensionally correct.Device 2 presented an overall length of 150.9 cm and a finished diameter of.03305¿ to.03690¿.A gage bushing certified to be.0380¿ passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.After wetting with blood-bank saline, the device was subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x ¿ 18 inches, unaided, wet.The specimen presented skive/cut damage over the distal 32 cm with concurrent kink/bent damage, consistent with tensile loading.Except where noted, the specimen device appeared visually and dimensionally correct.A review of the device history records performed by the supplier did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product, the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested and was determined to be acceptable.The supplier investigation concluded that the devices met specification at the time of shipment.A document-based investigation evaluation was also performed by cook.The product lot passed incoming inspection from the supplier, and there have been no other reported complaints for this lot number.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The device is provided with instructions for use which caution, ¿when using wire guide through a metal cannula/ needle, use caution as damage may occur to outer coating.¿ based on the available information, cook has concluded that a cause for this event could not be established, though it was not possible to rule out patient factors such as the patient¿s scarred anatomy and/or inadvertent user or procedural issues, including manipulation potentially required due to scarred anatomy.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk analysis documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15064204
Report Number1820334-2022-01237
Device Sequence Number5528948
Product Code OCY
UDI-Device Identifier00827002304703
UDI-Public(01)00827002304703(17)250403(10)71002735
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2025
Device Model NumberG30470
Device Catalogue NumberHWS-038150
Device Lot Number71002735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer07/25/2022
09/20/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date08/19/2022
10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown